Buspar Withdrawal and Tapering

Buspar (Buspirone) is an anti-anxiety agent of the azapirone class of medications that are commonly used as an add-on to antidepressants.  Buspar is approved by the FDA for the treatment of anxiety disorders and short-term relief of anxiety symptoms. In the United Kingdom, Buspar is indicated only for short-term treatment of anxiety.

Buspar works by stimulating Serotonin type receptors on nerves, changing the chemical messages that nerves transmit to each other. Buspar has moderate affinity for brain Dopamine receptors and some studies do suggest that Buspar has an indirect effect on other neurotransmitter systems. Due to the short half-life of Buspar, multiple daily dosages are generally required.

The most common side effects of Buspar are dizziness, nausea, headaches, nervousness, lightheadedness, excitement and insomnia.  Studies indicate that Buspar is less sedating than other anti-anxiety medications and does not produce significant functional impairment. However, the central nervous system effects are not predictable.  Because Buspar binds to central dopamine receptors, questions have been raised about its potential to cause acute and chronic changes in neurological function (dystonia, pseudo-parkinsonism, akathasia, tardive dyskinesia). It is not known if these neurological changes are solely related to Dopamine or other increased noradrenergic activity.

Approximately 10% of patients in the Buspar premarketing clinical efficacy trials discontinued treatment due to an adverse event including central nervous system disturbances, dizziness, insomnia, gastrointestinal upset, nausea and miscellaneous disturbances.

According to Dr. Peter Breggin, like all minor tranquilizers, Buspar is habit forming, addictive and can cause life-threatening neurological reactions. The side effects are similar to benzodiazepines and abrupt withdrawal can cause the same rebound insomnia, depression and anxiety.

Our nonprofit can assist you to slowly taper Buspar while providing calming nutraceuticals (all-natural) to ease Buspar Withdrawal Symptoms.

If you'd like our assistance to taper Buspar please send our nonprofit a confidential inquiry, telephone tollfree 866.605.2333 or get started on our program today.

How Point of Return can Help You

The Point of Return Program is an in-home tapering program that allows you to gradually lessen the amount of Buspar while also implementing the use of all-natural, calming nutraceuticals to ease symptoms.  Buspar is dangerous to abruptly or rapidly stop and our program is a proven, viable, low-cost option to continue living your life while tapering.

How Our Buspar Withdrawal Program Works:

  • You are guided by a team of experts that have healed from psychoactive drugs.
  • We eliminate potential interaction items to make your Buspar Withdrawals more comfortable.
  • Our Confidential Intake allows us to personally establish a program for you.
  • The 24/7 discussion board is available for support and encouragement.
  • Your telephone calls and emails are promptly answered. You are not alone.
  • Unique nutraceuticals are implemented to help reduce symptomology.
  • Gentle tapering guidelines are provided for your doctor.

Included in our BuSpar Withdrawal Program

cymbalta withdrawal program

*nutraceuticals are used throughout the taper

Other Withdrawal Programs

Antidepressant Program
For all Antidepressant Medications. More..
Benzo/Sleeping Program
For Benzodiazpeines. More..
Protracted Withdrawal
For those off Medications and feel poorly. More..


Disclaimer: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...


Buspar Withdrawal Symptoms May Include:

abdominal pains, aching, agoraphobia, anxiety, blurred vision, body vibrations, changes in perception, diarrhea, distended abdomen, feeling of unreality, flu-like symptoms, flatulence, food cravings, hair loss, heart palpitations, heavy limbs, increased allergies, increased sense of smell, insomnia, lethargy, loss of balance, metallic taste, muscle spasms, nightmares, panic attacks, paranoia, persistent & unpleasant memories, severe headaches, shaking, short term memory loss, sore mouth and tongue, sound & light sensitivity, speech difficulties, sweating, suicidal thoughts, tinnitus, unusually sensitive, fear


Buspar Side Effects May Include:

dizziness, dry mouth, fatigue, headache, light-headedness, nausea, nervousness, unusual excitement, a anger/hostility, blurred vision, bone aches/pain, confusion, constipation, decreased concentration, depression, diarrhea, fast, fluttery heartbeat, incoordination, muscle pain/aches, numbness, pain or weakness in hands or feet, rapid heartbeat, rash, restlessness, stomach and abdominal upset, sweating/clamminess, tingling or pins and needles, tremor, urinary incontinence, vomiting, and weakness

Other names for Buspar inclued: (Buspirone, Ansiced, Ansial, Anxiron, Axoren, BuSpar, Buspimen, Buspinol, Buspisal, Narol, Spitomin, Sorbon)

    Content on this page requires a newer version of Adobe Flash Player.

    Get Adobe Flash player

    Disclaimer: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and must be done with their consent and support. More...

Let us help!




Please enter the words MAKE THIS INQUIRY into the field below. It helps us avoid spam.


*Your information will never be shared,
sold or made available to 3rd parties.


People We've Helped

I am now sleeping GREAT and the nutrients has helped me with that!! It really, truly works!

"First of all, I want to say there is hope for all of you who are going through a trial you feel will never end! I give glory to God for directing my path to Point of Return!"
-Debbie H., (California) Temazepam, Paxil, Neurontin

I am once again feeling creative and purposeful in my life

"If you feel trapped by pharmaceuticals like SSRI's and Benzodiazepines please know that there is hope. I am now free of the grip of Ativan and Klonopin. The Point of Return products and staff are the key to reclaiming your life! You can do this. I know because I've been there".
-Paul M., (California) Ativan, Klonopin